Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 16, 2000, 5:27 PM CDT for Okaloosa County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 5:27 PM CDT (22:27 UTC)
- Expired
- Jul 16, 2000, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:35 PM CDT | Thunderstorm Wind 55 E | Crestview, FL | High thunderstorm winds downed trees in the community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
965 WUUS54 KMOB 162227 SVRMOB FLC091-162315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 527 PM CDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OKALOOSA COUNTY IN FLORIDA THIS INCLUDES THE CITY OF CRESTVIEW * UNTIL 615 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CRESTVIEW...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTHWEST OF CRESTVIEW AT 535 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:00 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 16, 4:00 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SUN JUL 16 2000
*** UPDATED TO ADD FIRE WEATHER WATCH FOR MONDAY OVER INTERIOR
NORTHWEST FLORIDA ***
AS SCATTERED (AND SOON TO BE SEVERE) TSTMS CONTINUE DEVELOPING WILL
HAVE TO DEAL WITH LEFT OVER POPS IN WORDING OF NEW ZFP. EXPECT
PREVLY DISCUSSED SCENARIO TO PAN OUT AS ONGOING TSTM OUTFLOWS ADVECT
SWD AND INTERACT WITH COASTAL SEA-BREEZE. DECREASE IN TSTM INTENSITY\
COVERAGE EXPECTED AS TSTMS ADVECT OFFSHORE BY MID-EVENING. RUC HAS
BEEN SOMEWHAT HELPFUL EARLIER TODAY WITH DIAGNOSIS OF THIS PCPN
EVENT FROM A KINEMATIC PERSPECTIVE.
NEXT 2 DAYS...NOSE OF UPPER RIDGE BUILDS INTO REGION FROM W AND
KEEPS STRONG HOLD ON CWA THROUGH PERIOD. DIFFUSE STATIONARY
SURFACE FRONT WILL LINGER IN NW-SE ORIENTATION ACROSS ALABAMA...BUT
CWA IS WELL SW OF FEATURE AND WILL THUS BE UNAFFECTED AS NEUS UPPER
VORTEX FILLS AND PULLS AWAY. MID TROP SUBSIDENCE INVERSION SHALL
BECOME ESTABLISHED LOCALLY...RELEGATING ANY ORGANIZED TSTM ACTIVITY
TO SEA-BREEZE. DO NOT REALLY BUY INTO AVN SOLUTION OF LATE MON-ERLY
TUE PCPN EVENT ALONG STATIONARY FRONT DUE TO LACK OF UPPER SUPPORT
AND NET SUBSIDENCE EXPECTED OVER REGION AT THAT TIME. NEXT 4
PERIODS...WILL GO WITH MAINLY PERSISTENCE ON MAX\MIN TEMPS (FEEL
MODELS CONTINUE TO BE TOO LOW ON MIN TEMPS EACH NIGHT. ON PCPN...
WILL OPT FOR ISOLD INLAND REGIME INLAND SXNS AND SCT ALONG
SEA-BREEZE.
ONCE AGAIN..HEAT ADVSY REQUIRED FROM MON AFTERNOON THROUGH TUE
AFTERNOON. THIS TIME...HAVE OPTED TO CONFINE HEAT ADVISORY TO
COASTAL PORTIONS OF ALABAMA AND NW FLORIDA COUNTIES ONLY DUE TO A
COMBINATION OF 80F MIN TEMP CRITERIA AND THE INFAMOUS DAYTIME
VERTICAL MIXING PROBLEM WITH LOWERING DEW POINTS N OF A LINE FROM
FROM BRATT,FL TO MUNSON,FL TO CEW. SEE BHMNPWMOB FOR FURTHER
DETAILS.
EXTENDED FORECAST...GIVEN SYNOPTIC PATTERN OF UPPER HIGH PRESSURE
CELL BUILDING INTO AND CENTERING ITSELF OVER CWA...WILL GO TO ISOLD
WORDING EACH DAY PCPN WISE AND CONTINUE THE ONGOING HEAT WAVE ON
TEMPS.
MARINE...SW WIND 10-15 KT WITH SEAS 2-3 FT THROUGH PERIOD. ISOLD
TSTMS AT BEST.
FIRE WX...WILL MENTION FIRE WEATHER WATCH ON MONDAY FOR INTERIOR
NORTHWEST FLORIDA ZONES AS DISPERSION INDICES ARE FORECAST ABOVE
75.
PRELIM NUMBERS...
MOB GG 074/100 075/100 076 23221
PNS GG 079/101 080/101 081 23221
DTS UU 079/095 080/095 081 2321-
GZH GG 073/101 073/102 074 23211
2R0 GG 071/102 073/102 073 2321-
61A GG 071/102 073/102 073 2321-
.MOB...
AL...HEAT ADVISORY IN EFFECT TONIGHT THROUGH MON ALZ063>064.
FL...HEAT ADVISORY IN EFFECT TONIGHT THROUGH MON FLZ002-004-006.
FIRE WEATHER WATDCH FOR MONDAY OVER INTERIOR NORTHWEST FLORIDA
FLZ001-003-005.
MS...NONE.In the hours before
Special weather statement, Jul 16, 11:35 AM CDT, 5 hours 52 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-171200- HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1135 AM CDT SUN JUL 16 2000 ...HEAT INDICES 105 TO 115 DEGREES THIS AFTERNOON AND AGAIN ON MONDAY AFTERNOON... A WEAK AREA OF LOW PRESSURE WILL MOVE SOUTHWARD INTO THE CENTRAL GULF COAST REGION THIS AFTERNOON AND WILL COMBINE WITH THE SEA BREEZE TO GENERATE SCATTERED THUNDERSTORMS. FAVORABLE VERTICAL WIND SHEAR AND ATMOSPHERIC INSTABILITY PROFILES MAY ALLOW FOR SOME STORMS TO BECOME SEVERE OVER THE COASTAL COUNTIES. THE BEST COVERAGE OF THUNDERSTORMS IS EXPECTED BETWEEN THE I-10 AND I-65 CORRIDORS. RECORD BREAKING HIGH TEMPERATURES WILL OCCUR ONCE AGAIN TODAY AS TEMPERATURES SOAR TO EQUAL OR SLIGHTLY EXCEED 100 DEGREES ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA. AREAS NEAR THE IMMEDIATE COAST MAY SEE SOME RELIEF WITH HIGH TEMPERATURES RESTRICTED TO AROUND 95. AFTERNOON HEAT INDICES WILL CLIMB TO 105 TO 110 DEGREES ACROSS SOUTHEAST MISSISSIPPI AND INLAND SECTIONS OF SOUTHWEST ALABAMA...WITH 110 TO 115 DEGREES ACROSS THE COASTAL COUNTIES DUE TO INCREASING MOISTURE. RESIDENTS NEED TO TRY TO REMAIN IN AIR CONDITIONED BUILDINGS AS MUCH AS POSSIBLE AGAIN TODAY AND REFRAIN FROM PARTICIPATING IN OUTDOOR ACTIVITIES. IT IS POSSIBLE THAT ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS MAY BE NECESSARY FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:14 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 31 min |
| Jul 16, 5:01 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 29 min |
| Jul 16, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 25 min |
| Jul 16, 5:30 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.